MAUDE Adverse Event Report: SHIRAKAWA OLYMPUS CO., LTD. CYSTO-NEPHRO VIDEOSCOPE

SHIRAKAWA OLYMPUS CO., LTD. CYSTO-NEPHRO VIDEOSCOPE
Model Number CYF-VHA
Medical Device Problem Code Microbial Contamination of Device (2303)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/11/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The suspect device has not yet been returned to olympus for evaluation and the investigation is ongoing.The physical device evaluation has not been completed.Prior to the device evaluation, the device was sent out for additional microbiological testing.Olympus is the maintenance company.The cleaning, disinfection, and sterilization (cds) was performed by the customer.There was no patient infection.The hygiene microbiological investigation report indicated the channels of the scope were cultured and no detection in the distal end swab and instrument/biopsy/suction channels were found.The results obtained comply with the target level for an endoscope subjected to high level disinfection and rinsed with sterile water.Once the investigation has been completed, a supplemental report will be submitted with device evaluation results.
 
Event or Problem Description
The customer reported to olympus, the cysto-nephro videoscope tested positive for an unexpected contamination.The issue was found during a routine culture of the scope.The user did not report any contamination or any other serious deterioration in state of health of any person, to which the scope could have been a contributory cause.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on results of the device evaluation and the legal manufacturer's final investigation.Despite good faith attempts the user culture results and cleaning disinfection and sterilization (cds) processes were not shared.The device was evaluated where no abnormalities were found that could have led to the positive culture.The following defects were noted: - connecting tube - dent; - up down plate ¿ peeling off; - up down knob - painting peel off; - free engage knob - painting peel off; - plug unit ¿ damaged housing.However, these defects alone are not considered severe enough to cause a potential adverse event.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the investigation and because the user culture results were not shared, the reported event could not be confirmed and a root cause could not be determined.Growth of microorganisms were reported through culture testing by the user after reprocessing.However, when olympus culture tested after reprocessing in accordance with the instructions for use (ifu) before repair, the results conformed to the regulation's recommendation.Olympus will continue to monitor field performance for this device.

Brand Name
CYSTO-NEPHRO VIDEOSCOPE
Common Device Name
CYSTO-NEPHRO VIDEOSCOPE
Manufacturer (Section D)
SHIRAKAWA OLYMPUS CO., LTD.
3-1 okamiyama
odakura, nishigo-mura,
nishishirakawa-gun, fukushima 961-8 061
JA  961-8061
Manufacturer (Section G)
SHIRAKAWA OLYMPUS CO., LTD.
3-1 okamiyama
odakura, nishigo-mura,
nishishirakawa-gun, fukushima
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key18054848
Report Number3002808148-2023-12150
Device Sequence Number5954799
Product Code FAJ
UDI-Device Identifier04953170310508
UDI-Public04953170310508
Combination Product (Y/N)N
Initial Reporter CountrySW
PMA/510(K) Number
K062049
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/08/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCYF-VHA
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/11/2023
Supplement Date Received by Manufacturer12/07/2023
Initial Report FDA Received Date11/02/2023
Supplement Report FDA Received Date12/08/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/27/2017
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown